MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS U 601 URINE ANALYZER; AUTOMATED URINE ANALYZER

ROCHE DIAGNOSTICS COBAS U 601 URINE ANALYZER; AUTOMATED URINE ANALYZER
Model Number U 601
Medical Device Problem Codes Optical Problem (3001); Missing Test Results (3267)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The field service engineer checked 'flowcontrol' and other files from the problem report and found no missed tubes or erroneous rack barcodes.Mechanical adjustments of tube, rack sensors and rack reading positions were okay.The root cause of the complained phenomenon was that the u601 urine analyzer did not recognize one of the racks barcode but the connected u701 urine analyzer did and this caused the sample mismatch.In case the rack barcode can not be read by one of the instruments, a shift may happen with the results.In case the customer uses the system in sequence mode, they need to monitor the results/sample mismatch very often.It is very much advised to upgrade to version 2.3.8.Of the software (the latest version).The issue is solved in software version 2.3.8.
 
Event or Problem Description
The customer alleged sample mismatch while working in a sequence mode without barcodes on the cobas 6500 u601 urine analyzer using software version v2.3.7.The customer started routine testing with a sample identified as n1 and rack number: 0001 so that tubes identified as n6-n10 went to rack number: 0002, tubes identified as n11-n15 to rack number: 0003, tubes identified as n16-n20 to rack number: 0004, and tubes identified as n21-n25 were expected to go to rack number: 0005, but a mismatch occurred.The sample identified as n25 was in position 3 of the rack and a sample identified as n27 was in position 4.As a result, all other numbers were shifted.
 
Additional Manufacturer Narrative
The device, evaluation method, evaluation result and evaluation conclusion codes were updated.

Brand Name
COBAS U 601 URINE ANALYZER
Common Device Name
AUTOMATED URINE ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16648489
Report Number1823260-2023-01017
Device Sequence Number12274124
Product Code JIL
UDI-Device Identifier04015630932443
UDI-Public04015630932443
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K012397
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU 601
Device Catalogue Number06390498001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2023
Supplement Date Received by Manufacturer04/05/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown